MAUDE Adverse Event Report: BECKMAN COULTER COULTER LH 780 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER LH 780 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Model Number 780
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per phone conversation with the field service engineer (fse) on june 13, 2018 he indicated that the cause of the erroneous results and flags was a kinked tube, he did not see any evidence of the system diluting the sample.Pro-service data revealed that the system gave partial aspiration and diluted sample messages on (b)(6) at 10:54 a.M.Per the subject matter expert (sme), the failure mode identified can be related to a dirty blood sampling valve (bsv).This has the potential of false high elevated plt results due to cbc segmentation error.The data suggests this may have occurred.Although the reports were not sent out of the lab, it cannot be disregarded that the failure could have contributed to erroneous high plt.The fse found that the waste tubing at port 201 of the blood sampling valve (bsv) kinked.The fse rerouted the tubing to remove a kink.Resolving the reported issue.Patient information: were not provided by the customer.(b)(4).
 
Event or Problem Description
The customer reported that their coulter lh 780 hematology analyzer was diluting patient samples and generating erroneous results.The customer had observed there was fluid on top of the fluid caps after piercing and that sample results were erratic.36 patient reports of the initial sample results were provided.The qc controls had run as expected.The customer indicated that they reran the samples but considered them to be already diluted and did not send the reports.They left the decision for patient redraws at the discretion of the medical practitioner.The customer, upon reviewing the results for the redraw of patient id (b)(6), found that the platelet results had a lower value than the original run.

Brand Name
COULTER LH 780 HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea FL 92821
MDR Report Key8005297
Report Number1061932-2018-01048
Device Sequence Number16490426
Product Code GKZ
UDI-Device Identifier15099590282431
UDI-Public(01)15099590282431(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number780
Device Catalogue Number723585
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/22/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date10/25/2018
Patient Sequence Number1